My husband has been taking prozac for a few years and recently has been diagnosed with acid reflux. Can prozac cause acid reflux? I took prozac for many months with no problems but when I tried it at a later date it really bothered me-- So I am wondering if the prozac may be related.... Please let me know if you think there could be a connection. Thank You
Prozac can cause some dyspepsia (i.e. upper GI discomfort - occurs in 6 to 10 percent of cases), but I am not aware of a direct connection with acid reflux specifically. If you note an association with starting Prozac and your GI symptoms, you may want to discuss stopping or modifying your regimen with your personal physician.
For further evaluation, you may want to consider an upper GI series, or upper endoscopy - both studies can evaluate the upper digestive tract for inflammation, ulcers or reflux.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.